Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Jackson, MS

February 3, 2012Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 3, 2012, 2:55 PM CST for Franklin County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 3, 2012, 2:55 PM CST (20:55 UTC)
Expired
Feb 3, 2012, 4:00 PM CST
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Franklin County, MS

What was reported inside it

TimeReportWhereRemark
Feb 3, 3:30 PM CSTHAIL 1Meadville, MSSLIGHTLY LARGER THAN QUARTER SIZE HAIL FELL IN MEADVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WUUS54 KJAN 032055
SVRJAN
MSC037-032200-
/O.NEW.KJAN.SV.W.0046.120203T2055Z-120203T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST FRI FEB 3 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 400 PM CST

* AT 255 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GARDEN CITY MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KIRBY...BUDE...NEW HOPE...LITTLE SPRINGS AND MCCALL CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3135 9117 3146 9115 3161 9078 3161 9063
      3139 9063 3134 9084 3135 9098 3133 9098
      3134 9102 3133 9103 3132 9112
TIME...MOT...LOC 2055Z 248DEG 22KT 3137 9110

$$

BYB
1 follow-up statement
593 
WWUS54 KJAN 032119
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST FRI FEB 3 2012

MSC037-032200-
/O.CON.KJAN.SV.W.0046.000000T0000Z-120203T2200Z/
FRANKLIN MS-
319 PM CST FRI FEB 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR FRANKLIN COUNTY...

AT 319 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF MEADVILLE MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUDE...
LITTLE SPRINGS AND MCCALL CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3134 9103 3144 9110 3161 9065 3161 9063
      3139 9063 3138 9068 3136 9077 3135 9078
      3134 9083 3134 9089 3135 9098 3134 9098
      3133 9098 3133 9100 3134 9102
TIME...MOT...LOC 2119Z 248DEG 22KT 3139 9093

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 10:34 AM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Feb 3, 10:34 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CST FRI FEB 3 2012

.UPDATE...WIDESPREAD SWATH OF MOSTLY RAIN CONTINUES ACROSS THE REGION
THIS MORNING. THIS HAS BROUGHT ROUGHLY 1.5-3 INCHES OF RAIN TO
PORTIONS OF THE REGION...PARTICULARLY THE SOUTHWEST AND WEST WHERE
SOME OF THE HEAVIER BANDS HAVE TRAINED. SOME STRONGER CONVECTION IS
MOVING INTO THIS SAME AREA WITH ISOLATED THUNDERSTORMS. THIS AREA OF
RAIN IS SLOWLY MOVING NORTHWARD BUT ADDITIONAL SHOWERS CONTINUE TO
MOVE INTO AREAS WHERE THE BULK OF THE RAIN HAS EXITED. THE AIRMASS IS
DEFINITELY MOIST WITH 320-323K THETA-E AIR OVER THE REGION AND AS
INDICATED PER THE 12Z KJAN SOUNDING WITH PW VALUES OF 1.46 INCHES.

CLOUD COVER WILL LIKELY INHIBIT MUCH INSOLATION TODAY...BUT WITH WAA
OCCURRING...WE SHOULD STILL REACH INTO THE 60S AND 70S. HOWEVER WITH
SUCH WIDESPREAD RAIN AND CLOUDS...WE MAY NOT WARM AS MUCH AS FORECAST
AND HAVE DROPPED HIGHS A FEW DEGREES THIS AFTERNOON..WHICH MAY NOT
EVEN BE ENOUGH IN SOME AREAS FURTHER TO THE NORTH. THERE IS STILL SOME
POTENTIAL FOR AN ISOLATED STRONG TO SEVERE STORMS...MAINLY IN THE
SOUTHWESTERN AREAS THIS AFTERNOON WITH THE MAIN POTENTIAL BEING WIND
GUSTS WITH A TORNADO POTENTIAL BEING A LESSER BUT NON-ZERO THREAT
GIVEN 0-1KM HELICITY VALUES EXCEEDING 150-200 M2/S2 PER RUC ANALYSIS.
SEEMS THE BETTER POTENTIAL FOR SVR STORMS WOULD BE IN THE SOUTHWEST
WHERE THE LIFTING WARM FRONT HAS MADE BETTER HEADWAY THAN POINTS
FURTHER NORTH. WILL MAKE SOME ADJUSTMENTS TO THE HWO TO BETTER OUR
THINKING FOR TODAY. /28/

&&

.AVIATION...LOTS OF RAIN ACROSS THE FORECAST AREA THIS MORNING HAS
THUS FAR NOT TRIGGERED A WHOLE LOT OF CEILINGS BELOW 3
KFT...ALTHOUGH VISIBILITIES HAVE BEEN IN THE MVFR RANGE AT TIMES
PURELY BECAUSE OF RAINFALL RATES. ANTICIPATE CEILINGS TO COME DOWN
TO MVFR LEVELS IN MOST AREAS THROUGH THE DAY GRADUALLY AS A WARM
FRONT LIFTS NORTH OF THE REGION AND ALLOWS BETTER LOW LEVEL MOISTURE
TO FEED IN FROM THE SOUTH. EXPECTING WIDESPREAD RA TO GENERALLY
BECOME CONFINED TO AREAS NORTH OF I-20 BY THIS AFTERNOON WITH
SHOWERS AND STORMS BECOMING MORE HIT AND MISS ALONG AND SOUTH OF
I-20. WINDS WILL MAINLY REMAIN LESS THAN 10 KTS...BUT WILL VEER FROM
EAST TO SOUTH THROUGH THE DAY AT MOST SITES AS THE WARM FRONT LIFTS
THROUGH. FOR TONIGHT EXPECT FAR LESS RAIN AROUND THAN THIS PAST
NIGHT BUT LOW CLOUDS AND SOME FOG WILL BE AN ISSUE...THEREFORE
FLIGHT CATS WILL BE BELOW VFR IN MOST CASES. /BB/

&&

.PREV DISCUSSION... /ISSUED 355 AM CST FRI FEB 3 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...NUMEROUS TO WIDESPREAD
SHOWERS AND EMBEDDED THUNDERSTORMS WITH A FEW POTENTIALLY STRONG TO
SEVERE EXPECTED TODAY AND SATURDAY. DRIER CONDITIONS AND MORE
SEASONABLE TEMPERATURES EXPECTED FOR THE FIRST PART OF THE WORK WEEK
AFTER THE COLD FRONTAL PASSAGE.

CURRENTLY...REGIONAL RADARS SHOWING BROAD AREA OF SHOWERS AND
EMBEDDED THUNDERSTORMS OVER LA AND SW MS...MOVING NNE ALONG THE MS
RIVER WITH SOME LIGHTER SHOWERS NOTED FARTHER EAST ENTERING THE
HWY-98/84 CORRIDOR. THIS CONVECTIVE COMPLEX WILL CONTINUE TO MIGRATE
NNE ALONG THE MS RIVER THROUGH THE MORNING HOURS IN ASSOCIATION WITH
A S/WV ANALYZED BY GFS/NAM. SOME LOCATIONS ACROSS NE LA/SE AR AND NE
MS DELTA REGIONS COULD RECEIVE 2-3 INCH TOTALS THROUGH MIDNIGHT
TONIGHT WITH CURRENT SHOWER ACTIVITY AND ADDITIONAL DEVELOPMENT THIS
AFTERNOON.

DEVELOPMENT OF MORE VIGOROUS THUNDERSTORMS SHOULD OCCUR THIS
AFTERNOON ACROSS WESTERN AREAS AS NAM/GFS CONTINUE TO INDICATE
700-1500 J/KG MUCAPE VALUES IN PRESENCE OF MODEST ISENTROPIC
UPGLIDE AND S/WV MESOSCALE LIFT. A FEW STRONG TO SEVERE TSTORMS
APPEAR POSSIBLE ALONG AND WEST OF A BROOKHAVEN TO GREENVILLE
MISSISSIPPI LINE WITH MAIN HAZARDS OF 60 MPH WIND GUSTS AND QUARTER
HAIL. OF NOTE...BUFR SOUNDINGS PICKING UP ON CURRENT DEWPOINTS
RUNNING A BIT LOW AND INDICATING 900-1400 J/KG SBCAPE ACROSS NE
LA/SW MS THIS AFTERNOON. THESE VALUES WILL BE IN SPATIAL PROXIMITY
TO 0-1 KM SRH VALUES 140-220 M2/S2 ALONG THE LIFTING WARM
FRONT...POTENTIALLY INCREASING THE STILL MARGINAL TORNADO RISK.
LATEST SPC WRF OUTPUT DOES INDICATE SOME WEAK ROTATING UPDRAFTS
ACROSS THE AFOREMENTIONED AREAS AND RUC/NAM EVOLUTION WILL NEED TO
BE MONITORED IN FUTURE UPDATES. WILL LEAVE OUT TORNADO WORDING OF
HWO FOR NOW GIVEN LOW CONFIDENCE IN MARGINAL ENVIRONMENT. TSTORMS
WILL WEAKEN THROUGH THE EVENING AS INSTABILITY DECREASES AND OVERALL
LIFT SUBSIDES.

AS THE S/WV PULLS OUT OF REGION TONIGHT AND EARLY SATURDAY...A LULL
IN PRECIP COVERAGE AND INTENSITY LOOKS LIKELY GOING INTO SATURDAY
MORNING ALONG AND SOUTH OF THE TRACE. THE LULL IS FURTHER SUPPORTED
BY SIMULATED REFLECTIVITY OUTPUT FROM NMM/ARW/SPC WRF AND QPF
OUTPUTS FROM GFS/NAM AND THE EC TO SOME DEGREE. BY SAT AFTERNOON AND
EVENING HOWEVER...INSTABILITY WILL BUILD /1000-1500 J/KG MUCAPE/
ACROSS SRN 2/3RDS OF REGION AS QUALITY WARM SECTOR BECOMES
ESTABLISHED WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ONCE AGAIN.
MAIN RISKS CONTINUE TO BE WIND GUSTS OF 60 MPH..QUARTER HAIL...AND
ONE TR TWO TORNADOES CAN'T BE RULED OUT. LOW AND DEEP LAYER SHEAR
APPEAR MORE MARGINAL THAN PREVIOUS RUNS WITH REDUCED WIND SPEEDS
THROUGH THE VERTICAL COLUMN...POTENTIALLY REDUCING THE TORNADO
LIKELIHOOD HOWEVER. AREA BUFR SOUNDINGS INITIALLY SHOW LOW-LVL
CURVED HODOGRAPHS EARLY SATURDAY BUT QUICKLY BECOME UNIDIRECTIONAL
BEFORE INSTABILITY BUILDS. THE FRONT WILL SWEEP THROUGH BY LATE
SATURDAY NIGHT INTO SUNDAY MORNING WITH POTENTIAL FOR TRAILING
SHOWERS/ISOLATED TSTORMS BEHIND THE FRONT SUNDAY MORNING. /ALLEN/

LONG TERM...SUNDAY THROUGH FRIDAY...COME SUNDAY MORNING THE COLD
FRONT IS EXPECTED TO BE OVER OUR SOUTHEAST ZONES WHILE THE WEAKENING
CLOSED LOW CONTINUES OVER THE CENTRAL PLAINS. MODELS AGREE THAT THE
COLD FRONT WILL EXIT OUR SOUTHEAST MOST ZONES BEFORE NOON WHILE THE
CLOSED LOW MOVES OVER THE MID MISSISSIPPI VALLEY. SURFACE HIGH
PRESSURE CENTERED OVER THE CENTRAL PLAINS WILL BUILD INTO OUR AREA
IN THE WAKE OF THE COLD FRONT BRINGING COOLER AND DRIER AIR...BUT
OUR FLOW ALOFT WILL REMAIN SOUTHWESTERLY. MODELS STILL SHOW A WEAK
WAVE IN THE SOUTHWEST FLOW THAT MAY SQUEEZE OUT SOME LIGHT RAIN
SUNDAY NIGHT. MONDAY THE CLOSED LOW WILL SHIFT INTO THE OHIO VALLEY
WITH INDUCED MID LEVEL RIDGING MOVING OVER OUR CWA. THE SURFACE HIGH
WILL BE WEAKENING BUT SHIFT EAST OVER THE OZARKS MAINTAINING A DRY
NORTH LOW LEVEL FLOW ACROSS OUR CWA THROUGH MONDAY NIGHT. THIS WILL
RESULT IN COOLER AND DRIER WEATHER THROUGH MONDAY NIGHT. SPLIT FLOW
REGIME WILL CONTINUE THROUGH THE END OF THE WEAK WITH MODEL
DIFFERENCES EMERGING IN THE POSITION AN STRENGTH OF ANOTHER CLOSED
LOW AND NORTHERN STREAM DISTURBANCES. TUESDAY ANOTHER NORTHERN
STREAM SHORTWAVE WILL BE MOVING INTO THE CENTRAL PLAINS WHILE
ANOTHER CLOSED LOW MOVES OVER SOUTHERN CALIFORNIA. THE ECMWF IS
STRONGER WITH THE NORTHERN STREAM SHORTWAVE AND FARTHER SOUTH WITH
THE CLOSED LOW THAN THE GFS AND ENSEMBLES BY WEDNESDAY. WITH HIGH
PRESSURE AT THE SURFACE CONTINUING TO BE CENTERED NORTH OF OUR AREA
THE GULF WILL REMAIN CLOSED AND THE DISTURBANCE WILL HAVE LIMITED
MOISTURE TO WORK WITH. WL LEAN TOWARD THE ECMWF HERE AND CUT GFS MOS
POPS TUESDAY THROUGH WEDNESDAY. GREATER MODEL DIFFERENCES COME INTO
PLAY THURSDAY AND FRIDAY. THE GFS KEEPS THE CLOSED LOW NEAR BAJA
WHILE THE ECMWF IS FARTHER SOUTH WHILE THE ECMWF IS STRONGER WITH
ANOTHER NORTHERN STREAM SHORTWAVE. BOTH MODELS FOR DIFFERENT REASONS
AGREE THAT RAIN CHANCES WILL INCREASE LATE THURSDAY INTO FRIDAY DUE
TO THESE FEATURES SO HAVE ACCEPTED GFS POPS FOR FRIDAY. TEMPERATURES
WILL BE COOLER THROUGH THE PERIOD AS COMPARED TO THE LAST WEEK...BUT
AFTERNOON HIGHS AND MORNING LOWS WILL STILL REMAIN ABOVE NORMAL
THROUGH FRIDAY. /22/

&&

.AVIATION...
ROAD AREA OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORMS IS SHIFTING NNE ALONG THE MISSISSIPPI RIVER. +RA TO
+TSRA WILL BEGIN TO IMPACT KJAN AND KGLH OVER THE NEXT 1-2 HOURS.
KGWO AND KHBG WILL BE NEXT THROUGH THE EARLY MORNING HOURS AS
PRECIPITATION SPREAD NE TOWARDS KMEI AND KGTR BY LATE MORNING.
REDUCED VISIBILITIES OF 2SM AT TIMES IN HEAVIER DOWNPOURS WILL BE
POSSIBLE AS CIGS WILL DROP TO 0.7-1.5 KFT THROUGH THE EARLY AND LATE
MORNING HOURS. ADDITIONAL TURBULENCE CAN BE EXPECTED WITH STORM TOPS
NEAR 40 KFT. HEAVIER PRECIP WILL SHIFT NORTH OF REGION BY TONIGHT
WITH IFR CONDITIONS EXPECTED DUE TO LOW CIGS AND SOME PATCHY GROUND
FOG THRU SAT MORNING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  60  75  50 / 100  44  88  69
MERIDIAN      66  58  74  54 /  91  52  80  85
VICKSBURG     68  61  75  46 / 100  54  89  45
HATTIESBURG   68  60  75  57 /  73  50  72  80
NATCHEZ       69  63  75  49 / 100  44  92  45
GREENVILLE    64  60  72  43 / 100  80  92  34
GREENWOOD     64  62  74  46 / 100  86  90  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/50
Hazardous weather outlook, Feb 3, 10:50 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CST FRI FEB 3 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>061-
041700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
1050 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN
MISSISSIPPI...NORTHEASTERN LOUISIANA...AND EXTREME SOUTHEASTERN
ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
50 TO 60 MPH WINDS AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE THROUGH
THIS EVENING ALONG AND WEST OF A BROOKHAVEN...TO VICKSBURG...TO
EUDORA LINE. IN ADDITION...A BRIEF TORNADO IS NOT OUT OF THE QUESTION
ALONG AND SOUTHWEST OF A RAYVILLE TO MEADVILLE LINE...AS WELL AS
POCKETS OF HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. STORMS
SHOULD WEAKEN OR DEPART FOR THE OVERNIGHT HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON
AND EVENING AHEAD OF A SLOW MORNING COLD FRONT. A TORNADO OR TWO
CANNOT BE RULED OUT. THE STRONG TO SEVERE WEATHER RISK WILL END BY
LATE EVENING HOURS OF SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...COULD POSSIBLY BE NEEDED THROUGH THIS EVENING AND THEN
AGAIN TOMORROW.

MSZ018-019-025>039-041>046-048>052-054>058-062>066-072>074-041700-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
1050 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI AND MUCH OF
CENTRAL AND NORTHWESTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO OCCASIONALLY HEAVY RAIN TODAY...MAINLY ACROSS CENTRAL
MISSISSIPPI...COULD LEAD TO SOME MINOR TO MODERATE PONDING OF WATER
ISSUES. HOWEVER...FLASH FLOODING IS GENERALLY NOT ANTICIPATED IN
THESE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH
WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE ON SATURDAY AFTERNOON
AND EVENING AHEAD OF A SLOW MORNING COLD FRONT. A TORNADO OR TWO
CANNOT BE RULED OUT. THE STRONG TO SEVERE WEATHER RISK WILL END BY
THE EARLY MORNING HOURS OF SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Local storm report, Feb 3, 1:45 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     4 NNE NATCHEZ           31.60N 91.36W
02/03/2012                   ADAMS              MS   EMERGENCY MNGR

            TREES DOWN ALONG MARTIN LUTHER KING JR ROAD, CHURCH HILL
            RD, AND AIRPORT RD IN NORTHERN ADAMS COUNTY.

&&

BK
Local storm report, Feb 3, 1:55 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     1 E MONTEREY            31.45N 91.70W
02/03/2012                   CONCORDIA          LA   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 129 NEAR MONTEREY

&&

BK
Special weather statement, Feb 3, 2:02 PM CST, 53 minutes before
LAZ026-MSZ059>061-032100-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-CONCORDIA LA-
202 PM CST FRI FEB 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CST FRI FEB 3 2012

...LINE OF STRONG THUNDERSTORMS SLOWLY PUSHING EAST AND SOUTHEAST OF
THE NATCHEZ TRACE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 50 MPH WIND GUSTS
WAS LOCATED FROM 4 MILES NORTH OF CRANFIELD TO 21 MILES SOUTHWEST OF
BLACK HAWK AT 201 PM CST...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS AND A FLASH FLOOD
WARNING IS IN EFFECT FOR MANY OF THESE SAME AREAS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN FRANKLIN...EASTERN JEFFERSON AND SOUTHERN
ADAMS COUNTIES...AND SOUTH CENTRAL CONCORDIA PARISH SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3104 9166 3104 9172 3110 9171 3163 9122
      3183 9088 3183 9085 3182 9084 3178 9085
      3136 9124 3131 9146 3122 9149 3121 9153
      3123 9156 3121 9158 3111 9162 3106 9156
      3100 9165
TIME...MOT...LOC 2001Z 234DEG 19KT 3161 9119 3093 9182

BYB
Local storm report, Feb 3, 2:26 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      4 S NATCHEZ             31.49N 91.39W
02/03/2012                   ADAMS              MS   EMERGENCY MNGR

            WATER BEGINNING TO ENTER A HOUSE ALONG LOWER WOODVILLE
            ROAD

&&

BK
Local storm report, Feb 3, 2:42 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      FERRIDAY                31.63N 91.56W
02/03/2012                   CONCORDIA          LA   EMERGENCY MNGR

            ROADS FLOODED IN CONCORDIA PARK. SEVERAL HOMES WITH WATER
            ALL AROUND THEM.

&&

BK
Local storm report, Feb 3, 2:47 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      2 SE NATCHEZ            31.53N 91.36W
02/03/2012                   ADAMS              MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE AREA. A SMALL MUDSLIDE WAS
            PARTIALLY BLOCKING LIBERTY ROAD.

&&

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 12:30 PM CSTSevere Thunderstorm WarningJANAdams60 min
Feb 3, 1:24 PM CSTFlash Flood WarningJANAdams3 hr
Feb 3, 2:02 PM CSTSpecial Weather StatementJANAdams58 min
Feb 3, 2:12 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson63 min
Feb 3, 2:58 PM CSTSpecial Weather StatementJANJefferson47 min
Feb 3, 3:52 PM CSTSpecial Weather StatementJANLincoln28 min
Feb 3, 4:25 PM CSTSpecial Weather StatementJANLincoln30 min
Feb 3, 5:20 PM CSTSpecial Weather StatementJANLawrence45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.